Jump to content

sunshinetaradise

Member Since 10 Apr 2013
Offline Last Active Feb 21 2014 01:41 PM

#3387788 Just Started Accutane. Advice?

Posted by sunshinetaradise on 11 October 2013 - 11:49 AM

the swelling of the brain is supposed to be a very rare side effect according to my derm.  I've been on Accutane(Myorisan) for 7 months and I got maybe one or two headaches when I started Accutane.  My advice is to invest in some cortibalm and good moisturizer because your lips will be REALLY dry. I wear contacts and my eyes have been dry on and off and I actually ended up getting a corneal ulcer. I think it was a combination of me stupidly falling asleep in my contacts one night and my dry eyes.  my eye dr. told me to use systane drops to help keep my eyes moisturized. As long as you're armed with the right tools I think you'll be fine. 



I'm also 28 years old btw




#3380093 Accutane... Next?

Posted by sunshinetaradise on 03 September 2013 - 10:00 AM

I know exactly where you're coming from! I'm 28 and have been dealing with acne for years! Not necessarily a lot of cystic (although some of it is)  but lots of pimples, white heads and hormonal acne (I had moderate acne that would flare up randomly and sometimes I'd be almost clear). I've tried more over the counter products than I can remember and also 4 different prescription topicals and minocycline. Ultimately nothing worked and I tried everything because I refused for over 2 years to go on Accutane. About 6 months ago I finally broke down and went on Accutane.  I had some of the normal side effects (dry scalp at first, and I'm still dealing with dry lips!) and also some rare side effects (bolus tinea- blistering form of athlete's foot along with a staph infection that is a common secondary infection that goes along with it and I also got a corneal ulcer). I went off of Accutane for about 3 weeks due to the medication I was put on for the athlete's foot (harsh on your liver). Even with those side effects I still don't regret going on Accutane. The results have been AMAZING!! 




#3359367 Minocycline Vs Accutane

Posted by sunshinetaradise on 19 June 2013 - 08:51 AM

I was on Minocycline (100mg once a day) and Differin for 2 years......it did make a big difference in my skin but eventually stopped being effective. I'm on my 4th month of Accutane and I've had some rare side effects (blistering form of athelete's foot, corneal ulcer) as well as the dry skin/lips but my skin is SOOOO much better! My derm decreased my dosage from 40mg to 30mg this month to give my body a break. Even with the side effects I've had I don't regret going on Accutane....nothing I can't handle!